Myopathy during amiodarone treatment: a case report

F. Carella, E. Riva, L. Morandi, E. Cappiello, A. Mangoni

Research output: Contribution to journalArticle

Abstract

The case of a 69-year-old woman who developed muscle weakness on chronic amiodarone treatment is reported. Muscle biopsy showed vacuolar alterations and a marked accumulation of amiodarone and of its metabolite desethylamiodarone was found in the muscle sample despite normal blood levels. Amiodarone-induced morphological alterations of the muscle may be related to the actual tissue concentration rather than to the blood level.

Original languageEnglish
Pages (from-to)603-608
Number of pages6
JournalItalian Journal of Neurological Sciences
Volume8
Issue number6
DOIs
Publication statusPublished - Dec 1987

Keywords

  • Amiodarone
  • side effects

ASJC Scopus subject areas

  • Neuroscience(all)
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Myopathy during amiodarone treatment: a case report'. Together they form a unique fingerprint.

  • Cite this

    Carella, F., Riva, E., Morandi, L., Cappiello, E., & Mangoni, A. (1987). Myopathy during amiodarone treatment: a case report. Italian Journal of Neurological Sciences, 8(6), 603-608. https://doi.org/10.1007/BF02333668